Alert archive / New York / Wind Advisories in 2016

Wind Advisory 7, NWS Binghamton, NY

October 22, 2016Delaware County, Otsego County, Sullivan County, New York

NWS Binghamton, NY issued this wind advisory at Oct 22, 2016, 4:16 AM EDT for Delaware County, Otsego County, Sullivan County, New York. It took effect at Oct 22, 2016, 4:00 PM EDT. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
Oct 22, 2016, 4:16 AM EDT (08:16 UTC)
In effect from
Oct 22, 2016, 4:00 PM EDT
Expired
Oct 23, 2016, 6:00 PM EDT
In force
26 hr
Issued by
NWS Binghamton, NY

Counties Delaware County, NY, Otsego County, NY, Sullivan County, NY

The radar

The Albany radar (KENX), 84 km from the middle of the area, began a volume at 08:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 8.3 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2016-10-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2016-10-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
726 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

532 
WWUS71 KBGM 220816
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
416 AM EDT SAT OCT 22 2016

NYZ046-057-062-230830-
/O.NEW.KBGM.WI.Y.0007.161022T2000Z-161023T2200Z/
OTSEGO-DELAWARE-SULLIVAN-
INCLUDING THE CITIES OF...ONEONTA...DELHI...WALTON...MONTICELLO
416 AM EDT SAT OCT 22 2016

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 PM EDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 PM
EDT SUNDAY.

* LOCATIONS...OTSEGO, DELAWARE, AND SULLIVAN COUNTIES.

* WINDS...WEST 15 TO 30 MPH WITH GUSTS UP TO 45 MPH, ESPECIALLY AT
  HIGHER ELEVATIONS.

* TIMING...LATE THIS AFTERNOON TO EARLY SUNDAY EVENING. 

* IMPACTS...STRONG GUSTY WINDS MAY CAUSE TREES AND WIRES TO FALL.
  UNSECURED ITEMS MAY GET BLOWN AROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT
GREATER THAN 30 MPH AND/OR WIND GUSTS OVER 40 MPH ARE EXPECTED.
WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES, POWER
LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD
SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE
ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL, ESPECIALLY FOR THOSE
DRIVING HIGH PROFILE VEHICLES.

&&

$$
5 follow-up statements
098 
WWUS71 KBGM 221508
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
1108 AM EDT SAT OCT 22 2016

NYZ046-057-062-231515-
/O.CON.KBGM.WI.Y.0007.161022T2000Z-161023T2200Z/
OTSEGO-DELAWARE-SULLIVAN-
INCLUDING THE CITIES OF...ONEONTA...DELHI...WALTON...MONTICELLO
1108 AM EDT SAT OCT 22 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
6 PM EDT SUNDAY...

* LOCATIONS...OTSEGO...DELAWARE...AND SULLIVAN COUNTIES IN NEW
  YORK.

* WINDS...WEST 15 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...LATE THIS AFTERNOON TO EARLY SUNDAY EVENING.

* IMPACTS...STRONG GUSTY WINDS MAY CAUSE TREES AND WIRES TO 
  FALL. UNSECURED ITEMS MAY GET BLOWN AROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT
GREATER THAN 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.
WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...
POWER LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA
SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE
ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL... ESPECIALLY FOR
THOSE DRIVING HIGH PROFILE VEHICLES.

&&

$$
DJN
034 
WWUS71 KBGM 221832
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
232 PM EDT SAT OCT 22 2016

NYZ046-057-062-231845-
/O.CON.KBGM.WI.Y.0007.161022T2000Z-161023T2200Z/
OTSEGO-DELAWARE-SULLIVAN-
INCLUDING THE CITIES OF...ONEONTA...DELHI...WALTON...MONTICELLO
232 PM EDT SAT OCT 22 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT SUNDAY...

* LOCATIONS...OTSEGO...DELAWARE...AND SULLIVAN COUNTIES IN NEW 
  YORK.

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...THIS EVENING TO EARLY SUNDAY EVENING.

* IMPACTS...STRONG GUSTY WINDS MAY CAUSE TREES AND WIRES TO 
  FALL. UNSECURED ITEMS MAY GET BLOWN AROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT
GREATER THAN 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.
WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...
POWER LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA
SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE
ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL... ESPECIALLY FOR
THOSE DRIVING HIGH PROFILE VEHICLES.

&&

$$
DJN
742 
WWUS71 KBGM 230746
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
346 AM EDT SUN OCT 23 2016

NYZ046-057-062-232200-
/O.CON.KBGM.WI.Y.0007.000000T0000Z-161023T2200Z/
OTSEGO-DELAWARE-SULLIVAN-
INCLUDING THE CITIES OF...ONEONTA...DELHI...WALTON...MONTICELLO
346 AM EDT SUN OCT 23 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING...

* LOCATIONS...OTSEGO...DELAWARE...AND SULLIVAN COUNTIES IN NEW 
  YORK.

* WINDS...WEST 15 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...THROUGH THIS AFTERNOON.

* IMPACTS...STRONG GUSTY WINDS MAY CAUSE TREES AND WIRES TO 
  FALL. UNSECURED ITEMS MAY GET BLOWN AROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT
GREATER THAN 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.
WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...
POWER LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA
SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE
ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL... ESPECIALLY FOR
THOSE DRIVING HIGH PROFILE VEHICLES.

&&

$$
517 
WWUS71 KBGM 231532
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
1132 AM EDT SUN OCT 23 2016


NYZ046-057-062-232200-
/O.CON.KBGM.WI.Y.0007.000000T0000Z-161023T2200Z/
OTSEGO-DELAWARE-SULLIVAN-
INCLUDING THE CITIES OF...ONEONTA...DELHI...WALTON...MONTICELLO
1132 AM EDT SUN OCT 23 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING...

* LOCATIONS...OTSEGO...DELAWARE...AND SULLIVAN COUNTIES IN NEW 
  YORK.

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...THROUGH THIS AFTERNOON.

* IMPACTS...STRONG GUSTY WINDS MAY CAUSE TREES AND WIRES TO FALL.
  UNSECURED ITEMS MAY GET BLOWN AROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT
GREATER THAN 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.
WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...
POWER LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA
SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE
ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL... ESPECIALLY FOR
THOSE DRIVING HIGH PROFILE VEHICLES.

&&

$$

MSE
577 
WWUS71 KBGM 232158
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
558 PM EDT SUN OCT 23 2016


NYZ046-057-062-232300-
/O.EXP.KBGM.WI.Y.0007.000000T0000Z-161023T2200Z/
OTSEGO-DELAWARE-SULLIVAN-
INCLUDING THE CITIES OF...ONEONTA...DELHI...WALTON...MONTICELLO
558 PM EDT SUN OCT 23 2016

...WIND ADVISORY WILL EXPIRE AT 6 PM EDT THIS EVENING...

WINDY CONDITIONS FROM EARLIER TODAY HAVE ALREADY BEGUN TO DIMINISH
AND WILL CONTINUE TO DO SO OVERNIGHT, THEREFORE THE WIND ADVISORY
WILL BE ALLOWED TO EXPIRE. 

$$

HEDEN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this wind advisory went out at Oct 22, 1:56 AM EDT, 2 hours 20 minutes earlier.

Area forecast discussion, Oct 22, 1:56 AM EDT, 2 hours 20 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
156 AM EDT Sat Oct 22 2016

.SYNOPSIS...
Rain continues to affect the forecast area through much of today
as a slow moving low pressure system moves through. The system
will finally depart tonight. This weekend will be cool and gusty.

&&

.NEAR TERM /THROUGH TODAY/...
Low pressure currently over eastern PA with strong upper trough
progressing into eastern CONUS. North of the low, front currently
over NE PA extending into our eastern NY zones. At this time, band
of deformation zone rain located over western NY with a line of
showers, locally heavy, moving east across NE PA extending into
central southern tier. Fortunately, this is pushing east of the
areas in Bradford County that received the flooding so we are
going to let the flash flood watch expire at 4 pm. However still
do have some concerns of local urban and small stream issues over
NE PA into the southern tier with the line of showers discussed
above. Meanwhile, eastern zones through the Poconos and Catskills
continue to remain dry and quite warm on the eastern side of the
front but this will change through this evening...

Heading into this evening, surface low re-organizes over New
England as deep upper trough swings east and begins to close off
aloft. Gusty N/NW winds and deformation zone rain sets up over
the forecast area on the western side of this system with precip
finally making it into eastern zones. The good news is that precip
rates will not be as intense since it won't be convective and thus
max amounts will be limited to a quarter to half inch in six
hours. Additional flash flooding not expected however there could
still continue be some urban and small stream issues for low lying
areas as well issues to to leaf clogged drains...this will be
especially for areas that have already seen very heavy amounts.
The other main story will be increasingly strong/gusty NW winds
and falling temperatures on the back side of this deepening
system. By morning, lows will be mostly in the upper 30s to low
40s.

Forecast models continue to trend slower with the departure of
this system since low will be closing off aloft. As a result,
Saturday generally looking to be a cold, wet, raw day. Rain and
showers, generally light to occasionally moderate will affect
most of the area through much of the day with some improvement by
afternoon over western/southern areas across the western southern
tier into NE PA. Also, winds will be strong and gusty...in fact
not too far from advisory criteria. Generally expect NW winds
15-25 gusting 30 up to 40 mph. Temps won't budge too much and
remain in the 40s. In fact, by late day some snow may mix in over
the higher terrain of the Catskills. Expect additional rain
amounts for tonight through Saturday to generally be a half inch
to an inch with a few higher amounts up to an inch and a quarter
possible over the Catskills north the southern Tug Hill.

&&

.SHORT TERM /TONIGHT THROUGH MONDAY/...
350 pm update...We'll still be dealing with the slow moving upper
low Sat. night into Sun., as it lifts into New England. Wrap-
around moisture and deformation zone lift will produce a more
persistent area of light precipitation across our eastern zones
Sat. night. Since boundary layer temperatures will drop into the
low-mid 30s this area, we're still expecting wet snow to mix in,
and some of the higher terrain in the Catskills could see small
accumulations. Elsewhere, light rain/snow showers will be much
more spotty in nature, and confined mostly to areas of Central NY
downwind from Lake Ontario.

Sun., other than some lingering rain/snow showers in NY early on,
we should trend drier, as the upper low lifts further away, and
heights rise aloft. A fast moving short-wave in the northern
stream is still progged to sweep through the area late Sun. night
into Mon., with a few light rain/snow showers. Since this system
looks moisture starved overall, we kept POP's in the slight
chance-chance categories.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
Mon. night-Tue., we should reside in a chilly, cyclonic northwest
flow pattern, which will likely mean a fair amount of clouds,
and again some light rain/snow showers.

Wed. still looks dry from this vantage point, with short-wave
ridging aloft, and a surface high sliding across the region.

By Thu., as the next front approaches from the west, we've
introduced a chance for showers. By then, warm air advection
should bring slightly milder temperatures (highs into the 50s most
areas).

&&

.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
130 am update...

Wet weather with restrictions will continue this morning then
slowly improve this afternoon and tonight from the southwest.

IFR at ITH/BGM and fuel alternate MVFR rest of sites. In NY sites
will all fall to IFR by 12z then return to MVFR late morning.
ITH/BGM may approach flight minimums in low cigs and vsbys with
rain.

AVP will be fuel alternate MVFR this morning then rise to upper
end MVFR this afternoon and VFR by evening. ELM is similar.

Other sites remain lower longer with rain ending ITH/BGM late
today and an improvement to high end MVFR this evening.

SYR and RME IFR most of today then improvement at SYR to MVFR. RME
may remain IFR with continued cold windy rain.

N/NW winds will remain 10 kts with some gusts to start with.
Increase to sustained 15 to 20 kts with gusts up to 30 kts this
afternoon into tonight. Wind direction shifts to nw then w.

OUTLOOK...

Saturday night - Sunday...Improving to mainly VFR.

Sunday night - Monday...Restrictions possible as weak system
moves through.

Tuesday - Wednesday...Mainly VFR.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...None.
NY...None.

&&

SYNOPSIS...PCF
NEAR TERM...PCF
SHORT TERM...MLJ/MSE
LONG TERM...MLJ/MSE
AVIATION...TAC
Hazardous weather outlook, Oct 22, 4:14 AM EDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
414 AM EDT SAT OCT 22 2016

NYZ009-015>018-022>025-036-037-044-045-055-056-PAZ038>040-043-044-
047-048-072-230815-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
TIOGA-BROOME-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-
LUZERNE-PIKE-SOUTHERN WAYNE-
414 AM EDT SAT OCT 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ046-057-062-230815-
OTSEGO-DELAWARE-SULLIVAN-
414 AM EDT SAT OCT 22 2016

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 PM EDT
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

NO HAZARDOUS WEATHER IS EXPECTED SUNDAY NIGHT THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Wind Advisories in New York, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.